Advertisement

Morse Inequalities for Foliations

  • Alain Connes
  • Thierry Fack
Chapter
  • 587 Downloads
Part of the Trends in Mathematics book series (TM)

Abstract

We outline the analytical proof of the Morse inequalities for measured foliations obtained in [2] and give some applications. The proof is based on the use of a twisted Laplacian.

Keywords

Measured foliations leafwise Morse inequalities 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    A. Connes, Sur la théorie non commutative de l’intégration. Lectures Notes in Math., Berlin, New-York, Springer, 1978.Google Scholar
  2. [2]
    A. Connes and T. Fack, Morse inequalities for measured foliations. Preprint Université Claude-Bernard Lyon 1, 1991.Google Scholar
  3. [3]
    Y.M. Eliashberg and N.M. Mishachev, Wrinkling of smooth mappings. II Wrinkling of embeddings and K. Igusa’s theorem. Topology 39 (2000), 711–732.zbMATHMathSciNetCrossRefGoogle Scholar
  4. [4]
    B. Helffer and J. Sjöstrand, Puits multiples en mécanique semi-classique, IV, Etude du complexe de Witten. Comm. in Partial Differential Equations 10 (1985), 245–340.zbMATHGoogle Scholar
  5. [5]
    L. Hörmander, The Analysis of Linear Partial Differential operators, III. Grundlehren der mathematischen Wissenschaften, 274, Springer-Verlag, Berlin, Heidelberg, 1985.Google Scholar
  6. [6]
    K. Igusa, The stability theorem for smooth pseudoisotopies. K-Theory 2 (1988), 1–355.zbMATHMathSciNetCrossRefGoogle Scholar
  7. [7]
    K. Igusa, C 1 local parametrized Morse theory. Topology and its Applications 36 (1990), 209–231.zbMATHMathSciNetCrossRefGoogle Scholar
  8. [8]
    J. Milnor, Morse theory. Annals of Math. Studies, 51, Princeton University Press, 1969.Google Scholar
  9. [9]
    R. Thom, Généralisation de la théorie de Morse aux variétés feuilletées. Ann. Inst. Fourier, Grenoble 14 (1964), 173–189.zbMATHMathSciNetGoogle Scholar
  10. [10]
    J.C. Tougeron, Idéaux de fonctions différentiables. Ann. Inst. Fourier, Grenoble 18 (1968), 177–240.zbMATHMathSciNetGoogle Scholar
  11. [11]
    E. Witten, Supersymmetry and Morse Theory. J. Diff. Geom. 17 (1982), 661–692.zbMATHMathSciNetGoogle Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2006

Authors and Affiliations

  • Alain Connes
    • 1
  • Thierry Fack
    • 2
    • 3
  1. 1.Institut des Hautes Etudes ScientifiquesBures sur YvetteFrance
  2. 2.Université Claude-Bernard Lyon 1France
  3. 3.UFR de mathématiquesUMR CNRS 5208 (Institut Camille Jordan)Villeurbanne CedexFrance

Personalised recommendations